Alert archive / Wisconsin / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 1, 2014, 3:09 PM CDT for Eau Claire County, Wisconsin. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2014, 3:09 PM CDT (20:09 UTC)
- Expired
- Aug 1, 2014, 3:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Twin Cities, MN
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 99 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 814 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
711
WWUS83 KMPX 012009
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
309 PM CDT FRI AUG 1 2014
WIZ028-012045-
EAU CLAIRE-
309 PM CDT FRI AUG 1 2014
...THUNDERSTORMS MOVING OVER EAU CLAIRE COUNTY THROUGH 345 PM CDT...
AT 303 PM CDT...WEATHER SERVICE RADAR WAS TRACKING SCATTERED
THUNDERSTORMS ACROSS CENTRAL EAU CLAIRE COUNTY. THESE STORMS WERE
MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS AS THEY QUICKLY PULSE UP AND DOWN IN STRENGTH.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FALL CREEK.
FOSTER.
AUGUSTA.
LAT...LON 4459 9094 4459 9143 4460 9153 4486 9151
4485 9114 4486 9111 4485 9091 4460 9091
TIME...MOT...LOC 2007Z 305DEG 12KT 4472 9125
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 1, 12:07 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 1, 12:07 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1207 PM CDT FRI AUG 1 2014 .UPDATE...FOR 18Z AVIATION DISCUSSION && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 345 AM CDT FRI AUG 1 2014 SHORT TERM CONCERNS REMAIN TIMING OF THUNDER THREAT TODAY INTO THIS EVENING. A WEAK SHORT WAVE EXITING THE EASTERN CWA EARLY THIS MORNING PER WATER VAPOR IMAGERY AND LATEST SPC MESOSCALE ANALYSIS. STEEP MID LEVEL LAPSE RATES AROUND 7.5 C/KM AND MUCAPE AROUND 500 J/KG CONTINUE TO GENERATE ISOLATED PULSE TYPE CONVECTION IN WEST CENTRAL WI WITH SMALL HAIL INDICATED. THIS SHOULD EXIT BEFORE 12Z. ATMOSPHERE REMAINS RIPE FOR CONVECTION TO DEVELOP AHEAD OF THE NEXT SHORT WAVE WHICH APPEARS TO BE MOVING INTO FAR NORTHERN MN AT THIS TIME. THIS IS PROGGED TO DROP SOUTH AND EAST...AND WE SHOULD SEE CONVECTION DEVELOP INTO CENTRAL MN BY 15Z...AND INTO EAST CENTRAL MN AND MOST OF WC WISCONSIN AROUND 18Z OR SO. WILL MENTION HIGH CHANCE POPS FOR NOW...MUCH OF THIS AREA. BULK LAYER SHEAR WILL BE LIMITED BUT MUCAPE IS PROGGED TO INCREASE TO AROUND 2K J/KG DURING THE AFTERNOON...WITH CONTINUED STEEP MID LEVEL LAPSE RATES. LARGE HAIL WILL BE POSSIBLE WITH THE STRONGER CELLS THAT DEVELOP...MAINLY ACROSS THE EASTERN PORTION OF THE AREA. MAX TEMPERATURES ARE EXPECTED TO WARM CLOSE TO YESTERDAYS VALUES AS THE TROUGH MOVE ACROSS THE REGION. THIS SHORT WAVE SHOULD EXIT TO THE SOUTH OF THE AREA DURING THE EVENING WITH A MORE DIURNAL TREND IN THE CONVECTION. WITH GENERAL CLEARING AND LIGHT WINDS...PATCHY FOG WILL BE POSSIBLE AFTER MIDNIGHT ACROSS MUCH OF THE AREA. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 345 AM CDT FRI AUG 1 2014 SATURDAY LOOKS DRY WITH THE FRIDAY SHORT WAVE WELL TO THE SOUTH. THE NEXT WAVE TO WATCH WILL BE DROPPING INTO MINNESOTA SATURDAY AFTERNOON AND EVENING. THIS WILL ALSO BE ACCOMPANIED BY SHOWER AND THUNDERSTORM ACTIVITY...BUT THIS ACTIVITY SHOULD NOT BE TOO WIDESPREAD GIVEN IT/S NOCTURNAL ARRIVAL. COVERAGE MAY INCREASE A BIT SUNDAY AFTERNOON AS THE TAIL END LINGERS OVER ERN MN AND WRN WI AND FORECAST SOUNDINGS INDICATE AT LEAST SOME INSTABILITY. UNCERTAINTY HAS BEGUN TO INCREASE AGAIN FOR NEXT WEEK...PARTICULARLY FOR TUESDAY AND BEYOND. THE ECMWF HAD BEEN STABLE FOR MULTIPLE RUNS BUT THE 01.00Z EDITION NOW FEATURES A MUCH DEEPER TROUGH OVER NEW ENGLAND AND A SLIGHTLY BEEFIER RIDGE INTO SOUTH CENTRAL CANADA. THIS ESSENTIALLY LEADS TO THE STATIONARY FRONT THAT HAD BEEN DRAPED NICELY FROM NODAK TO CENTRAL/SRN MN AND SRN WI...TO BE POSITIONED FURTHER SOUTH FROM SODAK TO CENTRAL IA AND NRN IL. THIS WOULD MEAN A DRIER FORECAST FOR THE MAJORITY OF THE CWA...EXCEPT PERHAPS FAR SRN MN WHERE IT COULD ACTUALLY BE WETTER. NOT ONLY DOES THE DEEPER TROUGH IN THE NORTHEAST RESULT IN A FURTHER SOUTH FRONTAL POSITION...BUT IT WOULD ALSO DELAY THE MAIN WAVE FROM EJECTING EASTWARD AS QUICKLY AND WOULD RESULT IN REPEATED SHOWER/STORM DEVELOPMENT THROUGH DAY 7. THE GFS ENSEMBLES DID SUPPORT A SOUTHWARD TREND TO SOME DEGREE...BUT NOT A FAR SOUTH AS THE ECMWF. BECAUSE THIS IS A VERY RECENT DEVELOPMENT...OPTED TO STAY THE COURSE FOR NOW AND AWAIT BETTER CONTINUITY WITH FUTURE SOLUTIONS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1208 PM CDT FRI AUG 1 2014 THE CUMULUS DECK WILL BECOME MORE EXTENSIVE THIS AFTERNOON...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP GENERALLY ALONG/NORTH OF INTERSTATE 94 FROM CENTRAL MN INTO WEST CENTRAL WI. THE MOST-AFFECTED SITES WILL BE KSTC-KRNH-KEAU...WITH KMSP AND KAXN BEING ON THE SOUTHERN/WESTERN FRINGES OF THE ACTIVITY. HAVE MAINTAINED TEMPOS AT WI SITES...AND VC MENTIONS AT MN SITES /WITH THE EXCEPTION OF KEEPING KRWF DRY/. SKIES CLEAR THIS EVE AND WINDS DECREASE TO AOB 5 KTS...WITH BR POSSIBLE AT WEST CENTRAL WI SITES...ESPECIALLY WHERE PRECIP OCCURS. HAVE INCLUDED MVFR/IFR VSBY RESTRICTIONS AT KRNH/KEAU...BUT THAT COULD BE EVENTUALLY LOWERED TO LIFR. SCT-BKN MID LEVEL CLOUDS ARE EXPECTED AGAIN SATURDAY...WITH WINDS VEERING TO SOUTH-SOUTHWEST AS A TROUGH NOSES INTO WEST CENTRAL MN. KMSP... KMSP IS EXPECTED TO BE ON THE SRN/WRN FRINGES OF THE MAIN AREA OF SHRA/TS THIS AFTERNOON...SO HAVE HELD ONTO THE VCTS MENTION VERSUS INCLUDING A TEMPO AT THIS POINT. CUMULUS CLOUDS CLEAR OUT THIS EVE AND NORTHWEST WINDS DECLINE BELOW 5 KTS AND GRADUALLY VEER TO SOUTHERLY IN DIRECTION. BKN MID CLOUDS EXPECTED AGAIN BY LATE MORNING. /OUTLOOK FOR KMSP/ SAT NIGHT...VFR. SLIGHT CHANCE TSRA. WINDS VARIABLE 5 KTS. SUN...VFR. SLIGHT CHANCE TSRA. WINDS SW 5-10 KTS. MON...VFR. CHANCE TSRA. WINDS ESE 5-10 KTS. TUE...VFR. CHANCE MVFR IN TSRA. WINDS EAST 5-7KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...DWE LONG TERM...BORGHOFF AVIATION...LS
Hazardous weather outlook, Aug 1, 12:51 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1251 PM CDT FRI AUG 1 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 021800- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1251 PM CDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON THROUGH EARLY THIS EVENING. A FEW STORMS MAY BE STRONG AND PRODUCE HAIL...PRIMARILY ALONG AND NORTH OF INTERSTATE 94. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS FROM LATE SATURDAY AFTERNOON THROUGH THURSDAY...WITH THE HIGHEST CHANCE TUESDAY NIGHT AND WEDNESDAY. THE SEVERE WEATHER THREAT IS LOW...ALTHOUGH HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 1, 3:09 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
309 PM CDT FRI AUG 1 2014
WIZ028-012045-
EAU CLAIRE-
309 PM CDT FRI AUG 1 2014
...THUNDERSTORMS MOVING OVER EAU CLAIRE COUNTY THROUGH 345 PM CDT...
AT 303 PM CDT...WEATHER SERVICE RADAR WAS TRACKING SCATTERED
THUNDERSTORMS ACROSS CENTRAL EAU CLAIRE COUNTY. THESE STORMS WERE
MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS AS THEY QUICKLY PULSE UP AND DOWN IN STRENGTH.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FALL CREEK.
FOSTER.
AUGUSTA.
LAT...LON 4459 9094 4459 9143 4460 9153 4486 9151
4485 9114 4486 9111 4485 9091 4460 9091
TIME...MOT...LOC 2007Z 305DEG 12KT 4472 9125The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:01 PM CDT | Special Weather Statement | MPX | Rusk | 44 min |
Nearby
Special Weather Statements in Wisconsin, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.